MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ENDO-FLO IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ENDO-FLO IRRIGATOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0037970
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the bard/davol endo-flo irrigator leaks fluid when used with a reusable metal non-bard/davol trumpet valve instrument, and there is no leaking when the endo-flo irrigator is being used with disposable plastic instruments.A photo was provided that confirms a fluid leak at the luer lock location where the reusable metal non-bard/davol trumpet valve instrument connects to the irrigation tubing of the bard/davol endo-flo.Neither the bard/davol endo-flo, or the reusable metal non-bard/davol trumpet valve instrument has been provided for evaluation; therefore the potential cause of the incompatibility/leaking between the two devices could not be determined.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Not returned.
 
Event or Problem Description
As reported, during a gallbladder repair procedure on (b)(6) 2022, the bard/davol endo-flo irrigator leaked irrigation fluid when used with a reusable non-bard/davol trumpet valve.There was no reported patient injury.Reporter stated "the tubing does not leak with disposable instruments.It only leaks with the metal instrument.It does not leak when connecting to a plastic connector.When attaching the tubing to the metal irrigation instrument, there is significant leakage at the connector.".

Brand Name
ENDO-FLO IRRIGATOR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL SURGICAL INNOVATIONS -9616067
ave. roberto fierro #6408
parque industrial aeropuerto
cd. juarez, chih s.a. de c.v. 32690
MX   32690
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14234435
Report Number1213643-2022-00197
Device Sequence Number4406235
Product Code HET
UDI-Device Identifier00801741065217
UDI-Public(01)00801741065217
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K902722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0037970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown